Log in
Anticoagulation UK
2,535 members942 posts

Recovering From Pulmonary Embolism (PE)

If you have had a PE or DVT then join the club with World-renowned tennis player Serena Williams who had a DVT/PE, more commonly known as a blood clot in the lung. While a DVT occurs when a blood clot forms in a large vein, a PE happens if the blood clot breaks loose, migrates to the lungs and blocks a pulmonary artery or one of its branches. Having had two serious acute PE's, I am encouraged by Serena's recovery to full fitness to win this years ladies tennis at Wimbledon. I accept that not everybody will recovery as well as Serena has. If any member has had an acute DVT/PE's and recovered to

fairly normal life, then why not share your experience on this blog, as it will encourage other members to know there,s life after DVT/PE's; albeit on anticoagulation for life.

7 Replies
oldestnewest

Some 4 years ago I had a PE and while in hospital had a scan which detected a triple A.

I had to wait six months for the operation to "fix" the triple A after the PE. Following the triple A operation my discharge from hospital was a disaster and soon afterwards I was readmitted with a DVT!!! Since then I have suffered from pains in the abdominal region. I am, of course, permanently on warfarin.

Reply

One of the possible side effects of warfarin appear to be abdominal pain; as I also have suffered since taking warfarin. My GP feels the warfarin is causing too much acid and am now taking Lansoprazole, which does help. I would be interested to hear from anybody else who have suffered from abdominal pain whilst on warfarin or any other anticoagulation. As with wasp this information helps other anticoagulation users to understand more about their condition.

Reply

I didn't know about that side effect of warfarin, Am on omiprazole, get quite a bit of abdo pain but have always blamed IBS.

Another query I am on warfarin INR 2 at the moment have developed pain in my right leg behind my calf after spending the last few days either driving or sitting in meetings. It kept me awake last night and ended up taking pain killers. Common sense says that being on warfarin it can't be a DVT but should ~i be concerned?

Any advice would be appreciated

Reply

Yes, you can have a blood colt while on warfarin because you could have become subtherapeutic, whilst taking your anticoagulant i.e. at some stage your INR was low during your therapeutic time range.

As you know we don't give any medical advice and would strongly recommended that you urgently consult your anticoagulant provider, GP or A&E if the symptoms continue and please don't be fobbed off get yourself checked out now!!!!!!

I will respond to your other question when you have been declared OK. Please get it checked out.

Reply

I was diagnosed with PE and DVT about a month ago. After a week in hospital I'm at home now but I can't seem to find any info regarding life after PE. If anyone has some info it would be helpful.

Reply

I to had a PE in August 2017, went to hospital, CT Scan found out their was a spot on my lung. Did not keep me in wrote a script for xarellto and I was on my way.After 3 wks of staying home I decided to go back to work. Best thing for me. I work outdoors maintaining a property and the exercise and fresh air was the answer. At first I was getting tired easier but u slowly get back into ure routine. I am 63 and still am confused why I had a PE, but I find if u keep your mind busy is the key for me. Thanks Bagger03

1 like
Reply

hi there

I have just been sent home from hospital with blood thinners after I had this.

I hadn't been well the previous day and had tried to walk to work like I usually do and really struggled so I ended up going on the bus to a and e and they found the problem through a scan and were very kind and said I had been right to have gone to see them. I got admitted overnight and then the consultant said they will see me in 6 months after I have had my blood thinning treatment for a scan to see how things are going.

it was a right shock though when they told me though but I am glad I went to a and e though.

I am feeling better after starting the blood thinning treatment and managed a 20 minute walk the day after leaving hospital but had to stop a couple of times but its nothing that cant be overcome.

Reply

You may also like...